Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 17, 2007, 2:52 PM CDT for Claiborne Parish, Webster Parish, Louisiana; Columbia County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2007, 2:52 PM CDT (19:52 UTC)
- Expired
- Oct 17, 2007, 3:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 11:13 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 171952 TORSHV ARC027-LAC027-119-172030- /O.NEW.KSHV.TO.W.0023.071017T1952Z-071017T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 252 PM CDT WED OCT 17 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA... WEBSTER PARISH IN NORTHWEST LOUISIANA... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 330 PM CDT * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHWEST OF EMERSON...OR ABOUT 10 MILES EAST OF SPRINGHILL... MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... EMERSON BY 300 PM CDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3337 9310 3312 9298 3292 9325 3305 9340 TIME...MOT...LOC 1952Z 227DEG 46KT 3304 9328 $$ VII
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 17, 11:31 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 17, 11:31 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CDT WED OCT 17 2007 .DISCUSSION... TORNADO WATCH HAS JUST BEEN ISSUED FOR THE CONVECTION MOVING NORTH FROM SOUTHEAST TX. LOW LEVEL SHEAR AND HELICITY IS STRONG ENOUGH IN THE ZERO TO 1 KM LEVEL TO WARRANT CONCERN ABOUT LOW LEVEL ROTATION. WILL UPDATE THE ZONES TO ADD SEVERE WORDING IN ALL OF THE ZONE GROUPS. TEMPERATURES AND WINDS WILL SEE MINOR ADJUSTMENT IN THE TODAY PERIOD OF THE ZONES...BUT NOTHING MAJOR. && .AVIATION... WATER VAPOR IMAGERY SHOWS DRY...SW FLOW ALOFT OVER THE FOUR STATE AREA...WHILE KSHV 12Z SOUNDING CAME IN W/A SATURATED COLUMN THROUGHOUT THE LOWEST 200 MB. AS A RESULT...CURRENT OBSERVATIONS SHOW IFR/LIFR CONDITIONS PREVAILING AT MOST TAF SITES. NEW FORECAST SOUNDINGS SUGGEST CEILINGS WILL IMPROVE ONLY MARGINALLY THROUGHOUT THE DAY...WITH CONVECTION EXPECTED AT SOME SITES DURING THE LATE AFTERNOON/EARLY EVENING. AROUND 12Z THURSDAY...A DRYLINE/COLD FRONT WILL BEGIN PUSHING THROUGH THE AREA...RAPIDLY SCOURING LOWER LEVEL MOISTURE FROM THE AREA AND IMPROVING CONDITIONS MOST SITES TO VFR BY 18Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 84 71 91 53 / 40 30 20 10 MLU 84 69 92 55 / 50 50 20 10 DEQ 78 62 86 47 / 60 50 10 10 TXK 81 68 88 51 / 50 30 10 10 ELD 82 68 86 51 / 40 40 20 10 TYR 84 67 90 54 / 40 20 10 0 GGG 84 68 91 51 / 40 20 10 0 LFK 84 70 93 54 / 50 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/44
Hazardous weather outlook, Oct 17, 11:54 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT WED OCT 17 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. EXPECT STRONG THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTHWEST LOUISIANA...THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION...STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER EAST AND NORTHEAST TEXAS...AND NORTH LOUISIANA...AS MOIST AND UNSTABLE AIR MOVES NORTH FROM THE GULF OF MEXICO. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG DAMAGING WINDS... AND ISOLATED TORNADOES...WITH LARGE HAIL A SOMEWHAT LESSER THREAT... BUT STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE NEXT SIGNIFICANT EVENT IS EXPECTED SUNDAY INTO MONDAY. THIS WEATHER SYSTEM HAS A POTENTIAL FOR SEVERE WEATHER...BUT THERE IS STILL A LOT OF UNCERTAINTY AT THIS TIME AS TO TIMING AND LOCATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:04 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 41 min |
| Oct 17, 2:10 PM CDT | Tornado Warning | SHV | Bossier, Webster | 50 min |
| Oct 17, 3:27 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 48 min |
| Oct 17, 6:33 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 42 min |
| Oct 17, 3:59 PM CDT | Tornado Warning | SHV | Union | 31 min |
Nearby
Tornado Warnings in Louisiana, 2007Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.